Alert archive / Michigan / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 3, 2007, 5:28 PM EDT for Hillsdale County, Michigan. It took effect at Jun 3, 2007, 5:36 PM EDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 5:28 PM EDT (21:28 UTC)
- In effect from
- Jun 3, 2007, 5:36 PM EDT
- Expired
- Jun 3, 2007, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:00 PM EDT | FLASH FLOOD | Somerset, MI | SIGNIFICANT FLOODING OF ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 032136 FFWIWX MIC059-040030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 528 PM EDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HILLSDALE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 830 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAIN WILL OVERSPREAD HILLSDALE COUNTY EARLY THIS EVENING. RADAR ALSO INDICATED THAT UP TO 2.50 INCHES OF RAIN HAD FALLEN FROM THUNDERSTORMS IN HILLSDALE COUNTY EARLIER THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSFORD...SOMERSET CENTER...SOMERSET...OSSEO...MOSCOW...JEROME... LAKE WILSON...LONG LAKE...BEAR LAKE...NORTH ADAMS...LITCHFIELD... JONESVILLE...HILLSDALE AND READING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4168 8482 4170 8436 4209 8435 4207 8483 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:16 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 3, 4:16 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 PM EDT SUN JUN 3 2007 .SHORT TERM... COLD FRONT OVER ERN IL WILL MOVE EWD ACROSS THE CWA THIS EVE. NUMEROUS SMALL LINES OF TSTMS EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT THIS EVE WITH LOWER POPS OVERNIGHT AS SOME OUTFLOW BOUNDARIES AND LINGERING INSTABILITY MAY CAUSE SCT CONVECTION TO PERSIST. OVERALL SHEAR MARGINAL FOR SEVERE STORMS BUT ISOLD SVR STORMS POSSIBLE WHERE GREATEST INSTABILITY AND SHEAR IS REALIZED ALONG OUTFLOW BOUNDARIES LATE THIS AFTN. SECONDARY CDFNT OVER WI THIS AFTN EXPECTED TO DROP SE ACROSS THE CWA ON MONDAY TRIGGERING SHOWERS AND TSTMS ONCE AGAIN. TEMPS WILL BE CONSIDERABLY COOLER...ESPECIALLY NEAR LM WITH NW FLOW OFF THE LAKE. && .LONG TERM... ...MONDAY NIGHT THROUGH SUNDAY... THE UPPER LOW CURRENTLY OVER IA IS FORECAST TO MOVE SOUTHEAST OVER NORTHERN PARTS OF THE AREA MONDAY NIGHT THEN OPEN AND LIFT NORTHEAST OUT OF THE AREA THROUGH TUESDAY. CHANCES OF RAIN CONTINUE OVER THE AREA MONDAY NIGHT AND MAY LINGER INTO THE DAY TUESDAY. MODELS SUGGESTING RAPID DRYING IN THE MOISTURE FIELD ON TUESDAY...BUT AM STILL A LITTLE WORRIED THAT WITH GOOD CAA ALOFT AND THE POTENTIAL FOR AFTERNOON HEATING WILL LEAD TO SCATTERED INSTABILITY SHOWERS ON TUESDAY. RIGHT NOW LEANING TO LEAVING LOW POPS INTO THE FORECAST. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SHOULD BE DRY AS RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. THEN FLOW GOES ZONAL TO SLIGHTLY SOUTHWEST CAUSING A RAPID WARM UP. WITH THE HEAT AND HUMIDITY THE FLOW WILL PROVIDE A HIGHWAY FOR WEAK SHORTWAVES TO TRAVEL ALONG INTO OUR AREA. THESE WAVES IN COMBO WITH THE UNSTABLE CONDITIONS WILL SET UP AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM DEVELOPMENT THROUGH SUNDAY. A QUASISTATIONARY FRONT WILL BE MEANDERING THROUGH THE AREA THROUGHOUT THE PERIOD PROVIDING A SURFACE BASED FOCUS FOR THE CONVECTION. TEMPS WILL COOL TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY...BUT ABOVE NORMAL TEMPS WILL RETURN THURSDAY...THEN WITH THE MEANDERING FRONT IN THE AREA IT SHOULD BE NEAR NORMAL FOR THE BALANCE OF THE FORECAST PERIOD. && AVIATION... SEVERAL N-S ORIENTED LINES OF TSTMS HAVE DEVELOPED OVER NRN INDIANA EARLY THIS AFTN. ONE LINE CURRENTLY EXTENDING THROUGH FWA AND CONTG TO DVLP TO THE SOUTH SHOULD CONT TO AFFECT THE TERMINAL FOR THE NEXT 1-2HRS. VISIBLE STLT INDICATES A SMALL CLEAR SLOT WEST OF SBN WHICH SHOULD ALLOW FOR DESTABILIZATION FOR FURTHER DEVELOPMENT WHICH WILL AFFECT SBN THIS AFTN. CDFNT OVER ERN IL SHOULD MOVE ACROSS NRN INDIANA THIS EVE, SHIFTING WINDS TO WEST AND DECREASING CONVECTION. SECONDARY CDFNT WILL DROP SE ACROSS THE AREA ON MONDAY RESULTING IN WIND SHIFT TO NW WITH MORE SHOWERS AND TSTMS EXPECTED AS THIS MOVES THROUGH. THIS SHOULD TAKE PLACE VERY LATE IN THE TAF PERIOD OR MORE LIKELY JUST BEYOND, SO NO MENTION IN TAFS ATTM. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...FISHER/JT LONG TERM....EDDY
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT SUN JUN 3 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 509 AM EDT SUN JUN 3 2007 /409 AM CDT SUN JUN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EARLY TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED SEVERE STORMS ARE POSSIBLE ONCE AGAIN. WIND GUSTS OF 65 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THEN AGAIN THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. THERE IS ALSO AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN MONDAY AS WINDS BECOME NORTHWEST AT 10 TO 20 MPH AND WAVES INCREASE. AVOID SWIMMING WHEN CONDITIONS ARE FAVORABLE FOR RIP CURRENTS. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL YOU ARE FREE OF THE CURRENT...THEN SWIM TO SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-040915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 509 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. WINDS WILL BECOME NORTHWEST ON MONDAY AND INCREASE TO BETWEEN 10 AND 20 KNOTS. WAVES WILL INCREASE TO 2 TO 4 FEET DURING THE DAY AND 3 TO 6 FEET BY MONDAY EVENING. SMALL CRAFT ADVISORIES MAY BE ISSUED FOR MONDAY...MONDAY NIGHT AND POSSIBLY TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 3, 2:03 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN JUN 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN 6 SE FORT WAYNE 41.01N 85.06W
06/03/2007 M1.75 INCH ALLEN IN TRAINED SPOTTER
STORM TOTAL
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:27 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 63 min |
| Jun 3, 5:28 PM EDT | Flash Flood Warning | IWX | Hillsdale | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.